T Nation

Allergic Reaction to Pre-Workout Supplements?


#1

I’ve recently broke out with a rash/bumps on my face and body. The only thing that I can come up with is a new pre-workout that I purchased. I have had the same thing happen with thermogenesis in the past, and was wondering if anyone else has had an allergic reaction to supplements, and other than obviously stopping them how have you dealt with it?

Prednisone has been my go to for relief and clearing this up, however I don’t know what ingredient(s) specifically cause the issue and am at a loss with doctors and dermatologists. Everyone of them says “I don’t know what this is or what the cause is.”

Any help is truly appreciated!


#2

The simple answer is to look at the ingredients of both supplements and see what they have in common.


#3

Supps don’t do shit for you anyway … well other than Soviet Sports Supplements.

Identify the exact ingredient/s that are messing you up and switch pre workouts if you still want to use it

Better yet save your money


#4

I think that I’ll go with the ‘save your money’ route. I’d still like to find out what the cause is/was so that I can try to avoid it in the future with other things. It’d be nice to know of someone who has had the same issue to see how they dealt with it in the moment. When this reaction happens, it can be minor to looking like I’ve got chickenpox, and can last anywhere from a week to two months…depending if the docs will give a steroid prescription. Regardless, saving the money is the way to go I think.


#5

They just aren’t worth that type of reaction.

FWIW- Oddly enough, I’m mildly allergic to orange oils. One of the popular ingredients in pre workouts now is bitter orange oil.

Might be it, might not.

Regardless, just find a caffeine source you deem palatable and use that instead.